Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 190, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 13, 2015, 3:08 PM CDT for 4 counties in Missouri. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 13, 2015, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Harrison County, MO, Nodaway County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 160 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:23 PM CDT | TSTM WND DMG | Grant City, MO | BROKEN TREE LIMB 1 INCH IN DIAMETER. |
| Jul 13, 3:50 PM CDT | HAIL 0.88 | 5 S Hatfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS53 KEAX 132008
SVREAX
MOC075-081-147-227-132045-
/O.NEW.KEAX.SV.W.0190.150713T2008Z-150713T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN GENTRY COUNTY IN NORTHWESTERN MISSOURI...
WORTH COUNTY IN NORTHWESTERN MISSOURI...
NORTHEASTERN NODAWAY COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 345 PM CDT
* AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF RAVENWOOD...OR 16 MILES NORTH OF STANBERRY...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRANT CITY...RAVENWOOD...IRENA...SHERIDAN...PARNELL...GENTRY...
WORTH...ALLENDALE...DENVER...HATFIELD AND MARTINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4031 9468 4053 9469 4057 9412 4029 9412
TIME...MOT...LOC 2008Z 266DEG 31KT 4045 9459
HAIL...1.00IN
WIND...60MPH
$$
BLAIR1 follow-up statement
469
WWUS53 KEAX 132023
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
323 PM CDT MON JUL 13 2015
MOC147-132032-
/O.CAN.KEAX.SV.W.0190.000000T0000Z-150713T2045Z/
NODAWAY MO-
323 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NODAWAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4031 9452 4053 9451 4057 9412 4029 9412
TIME...MOT...LOC 2022Z 266DEG 31KT 4046 9442
$$
MOC075-081-227-132045-
/O.CON.KEAX.SV.W.0190.000000T0000Z-150713T2045Z/
HARRISON MO-GENTRY MO-WORTH MO-
323 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN HARRISON...NORTHEASTERN GENTRY AND WORTH COUNTIES...
AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRANT CITY...
OR 15 MILES NORTH OF ALBANY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. WIND DAMAGE WAS REPORTED EARLIER IN
NODAWAY COUNTY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRANT CITY...IRENA...GENTRY...WORTH...ALLENDALE...DENVER...HATFIELD
AND MARTINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4031 9452 4053 9451 4057 9412 4029 9412
TIME...MOT...LOC 2022Z 266DEG 31KT 4046 9442
HAIL...1.00IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:34 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 12:34 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT MON JUL 13 2015
.UPDATE...
Issued at 933 AM CDT MON JUL 13 2015
Have updated the forecast to add some chances for thunderstorms in
northwestern MO this morning and then track those chances southward
through the afternoon, blending into the existing PoPs for this
evening. A weak frontal boundary is slowly pushing south into the
forecast area with convection already developing along/in the
vicinity of the front. While still elevated, extreme instability
exists and marginal shear may allow for some strong/marginally severe
storms to form, especially as the storms become able to tap into the
extreme instability.
&&
.DISCUSSION...
Issued at 317 AM CDT MON JUL 13 2015
The typical mid-summertime pattern is in full swing with the heat and
humidity continuing to build in today, along with the greater
uncertainty of convection. High temperatures today will soar into the
mid to upper 90s across the forecast area as a thermal ridge
continues to grip the region. Additionally, dewpoints will again have
no trouble getting into the upper 70s this afternoon, forcing heat
indices into dangerous categories, ranging from the upper 100s to mid
110s. Temperatures and heat indices will relax slightly tomorrow and
looks to not be as oppressive for much of the rest of the forecast
period, although still rather warm and humid, as is typical for mid-
July.
The entire extent of the forecast period reveals a rather stagnant
upper-level pattern as 500mb ridging dominates the south-central
CONUS with some shifting in either direction (E to W). With the
slight shifting, could open the door for this forecast area to see
repeated rounds of convection but there is a lot of uncertainty in
the details, especially further out in the forecast period. Focusing
on today through tonight first, have introduced slight chance PoPs
across northern MO late this afternoon, transitioning from north to
south with the storm chances as the evening progresses. Weak boundary
settling southward later this afternoon through tonight should
provide the focus for any convection that is able to break through
the cap, but that's the Achilles' heel in those chances actually
being able to come to fruition. Stout mid-level dry air rooted in
place will be hard for updrafts to realize their full potential but
with copious amounts of lower-level moisture to work with, along with
SBCAPE exceeding 4000 J/kg and 35+ knots of 0-6km bulk shear, if any
storms can develop, they could be feisty. Primary threat would be
gusty to damaging winds but again, this is a slight chance for any
storms to develop thanks to that cap in place. Confidence is on the
low side with respect to PoPs this afternoon through tonight. Of
note, a couple of hi-res models are hinting at some convection;
another reason for mentionable chances.
For tomorrow through the middle of the week, the aforementioned
boundary doesn't appear to be going anywhere and a loosening of the
upper-level ridge overhead is where the possibility of repeated
rounds of convection comes in. As UL ridging resumes control later in
the week, so goes along with it the lack of widespread convection
chances. Models are already struggling in the short-term and
divergence in their solutions in the long-range are evident.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1224 PM CDT MON JUL 13 2015
VFR conditions will persist through most of the forecast period.
Afternoon convection is possible as a frontal boundary sinks south
through the afternoon hours. Given the uncertainty of afternoon
development, have gone with vcts for the time being. Otherwise,
winds will vary as the boundary continues to push south overnight,
with continued VFR conditions through the remainder of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ025-
057-060-102>105.
MO...HEAT ADVISORY until 9 PM CDT this evening for MOZ025-032-033-039-
040-045-046.
EXCESSIVE HEAT WARNING until 9 PM CDT this evening for
MOZ001>008-011>017-020>024-028>031-037-038-043-044-053-054.
&&
UPDATE...CDB
DISCUSSION...lg
AVIATION...WelshIn the hours before
Special weather statement, Jul 13, 12:09 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 PM CDT MON JUL 13 2015
MOZ006-007-131745-
PUTNAM MO-MERCER MO-
1209 PM CDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR MERCER AND WESTERN PUTNAM
COUNTIES UNTIL 1245 PM CDT...
AT 1208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PRINCETON...OR 21 MILES SOUTHEAST OF LEON...MOVING EAST AT 50
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...MERCER...LUCERNE...POWERSVILLE AND SOUTH LINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4039 9324 4038 9327 4038 9337 4035 9337
4033 9343 4038 9374 4058 9366 4058 9322
TIME...MOT...LOC 1708Z 279DEG 45KT 4045 9358
BLAIRSpecial weather statement, Jul 13, 2:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 237 PM CDT MON JUL 13 2015 MOZ002-132000- NODAWAY MO- 237 PM CDT MON JUL 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NODAWAY COUNTY UNTIL 300 PM CDT... AT 236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BURLINGTON JUNCTION...OR 13 MILES NORTHWEST OF MARYVILLE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARYVILLE...BURLINGTON JUNCTION...HOPKINS...CLEARMONT...ELMO... PICKERING AND QUITMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4038 9517 4054 9518 4057 9476 4036 9477 TIME...MOT...LOC 1936Z 267DEG 31KT 4046 9508 BLAIR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:09 PM CDT | Special Weather Statement | EAX | Mercer | 36 min |
| Jul 13, 2:37 PM CDT | Special Weather Statement | EAX | Nodaway | 23 min |
| Jul 13, 2:41 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 34 min |
| Jul 13, 3:33 PM CDT | Heat Advisory | EAX | Bates, Carroll, Cass, Clay, Henry, Jackson and 4 more | 29 hr |
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 39 min |
| Jul 13, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 47 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 46 min |
| Jul 13, 5:48 PM CDT | Special Weather Statement | EAX | Jackson | 27 min |
| Jul 13, 6:04 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 26 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.